# SDR 2013FA0000478

- Difficulty date: July 26, 2013
- Submitted: August 23, 2013
- Operation: General aviation
- Aircraft: N201NU
- Make and model: Mooney M20J
- Aircraft serial: 240277
- Aircraft time: 4,679 hours, 1,134 cycles
- Engine: Lyc IO360A3B6D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Damaged
- Location: Nr 1
- Part time: 4,679 hours, 1,134 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ACFT MADE UNSCHEDULED STOP DUE TO A ROUGH ENGINE.   FOUND NR 1 CYLINDER HAD BOTH REAR THRU STUDS BROKEN OFF, AND ALL FOUR SMALL STUDS BROKEN OFF.  FOUND ALL BROKEN PARTS IN BAFFLING.  INTAKE TUBE FOR NR 1 CYLINDER WAS FOUND WITH ONE BOLT MISSING AND THE OTHER ONE BACKED OFF .2500".  UNKNOWN IF OPEN INTAKE TUBE CAUSED ROUGHNESS TO BREAK CYLINDER STUDS OR IF BROKEN STUDS CAUSED INTAKE BOLTS TO BREAK OR SHAKE OUT.  ENGINE WAS REMOVED AND SENT TO VENDOR ENGINE SHOP FOR FURTHER INSPECTION.
